Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Given Citalopram Orifarm 10mg for panic-attacks. Can I drink alcohol with this?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions

My doctor gave me Citalopram Orifarm 10mg for panic-attacks; which I suffer from.
He did say this was a very little dosis; and there was nothing I needed to worry about; while taking the medicine.

But I didn't ask this:
Can I drink alcohol while I take this medicin ?
when i say drink; I mean 2 glas of whine or something like that ? :)
just to be sure ?

Posted Mon, 12 Aug 2013 in Medicines and Side Effects
Answered by Dr. Pankaj Malhan 1 hour later

Thanks for asking.

There are not many studies for the citalopam on the effect of alcohol on it.But as a general rule alcohol should be avoided as far as possible for the sedation which can be caused by using it with alcohol.

One or two drinks once in a while should be fine.


Please let me know if you need more information.
Above answer was peer-reviewed by
Follow-up: Given Citalopram Orifarm 10mg for panic-attacks. Can I drink alcohol with this? 6 hours later
Yes I did see that; but Citalopam can be given with much bigger dosis; and then Im sure; you have to be a Little more careful.
I take 10mg

So you say; I can be safe by drinking two drinks once in a while ?

Answered by Dr. Pankaj Malhan 8 minutes later
XXXXXXX dose of this drug is 80 mg , so you are right that you have been prescribed very small dose.

Alcohol has effect on the anxiety and mood with some patients having rebound anxiety and depression with it.

My advise will be not to take any alcohol for the period you are taking the medication for anxiety and depression.

Although 10 mg is not going to have a big interaction perse with alcohol especially if you take 2 drinks once a while, but it will be bettert if you can avoid alcohol alltogether.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor